MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950030
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Hernia (2240); Bowel Perforation (2668)
Date of Event 12/11/2015
Type of Reportable Event Death
Additional Manufacturer Narrative
Based on the information received, post implant of ventrio st patch (device 1 and 2), patient had bowel perforation, infection, hernia recurrence, bowel obstruction, adhesion, abdominal pain, scar tissue thereby underwent laparoscopic converted to open repair with the removal of ventrio st patch (device 1 and 2).Based on death certificate provided in medical records, the patient passed away due to delayed complications of abdominal hernia, hypertension, diabetes and chronic renal disease on 05-jan-2016.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2013) is considered to be a best estimate.This emdr represents the bard mesh - ventrio st (device 2).An additional supplemental emdr was submitted to represent the bard mesh - ventrio st (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2014 - patient was diagnosed with ventral hernia thereby underwent laparoscopic repair with implant of ventrio st patch (device 1 and 2).Per op notes, ¿an incision was made in the right upper quadrant.Adhesions from previous surgery were noted and lysed.A complex hernia was identified with multiple fascial defects.A ventrio st patch (device 1) was placed into the abdomen and secured with tacking suture.Approximately 1 cm apart, ventrio st patch (device 2) was placed in the same fashion and tacked on the inner and outer aspect of the mesh.¿ (ppf/mrr) 8, 23.On (b)(6) 2015 - patient was diagnosed with small bowel obstruction and hernia thereby underwent laparoscopic converted to open repair with excision of ventrio st patch (device 1 and 2) and implant of biological mesh.Per op notes, ¿an incision was made on the right side of previous insertion site.A large amount of scarring and dilated bowel adherent to the mesh in the midline was noted.An incision was made in the midline and the mesh (device 1 and 2) was identified.The small bowel was dissected from the mesh and noted an injury in the small bowel with a large amount of enteric fluid drained out into the abdomen which was repaired with sutures.However, the hole opened up larger and it was removed from the midline.All adhesions were removed from the small bowel.The intestines were adherent to the tacks from previous repair, and these were the portions of the mesh that had brown stain with purulent discharge from the wound and were removed.The majority of infected portions of the mesh (device 1 and 2) were removed along with tacks.The biological mesh was then placed into the defect and secured with sutures.¿ (ppf/mrr) 2, 13.On (b)(6) 2016 - patient passed away due to delayed complications of abdominal hernia, hypertension, diabetes and chronic renal disease.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24380811
Report Number1213643-2026-00178
Device Sequence Number10490608
Product Code FTL
UDI-Device Identifier00801741031526
UDI-Public(01)00801741031526(17)150128(10)HUXA0887
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2015
Device Catalogue Number5950030
Device Lot NumberHUXA0887
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient SexFemale